Skip to content
Jobs | Contact | Tip line: 705-673-0123

Health unit: Potent substance circulating in Greater Sudbury, leading to opioid overdoses

Street drugs may be cut or mixed with substances such as fentanyl
0
naloxone
(Supplied)

Public Health Sudbury & Districts has issued a warning about a potent substance circulating in Greater Sudbury which has led to an increase in opioid overdoses.

Here's the information put out by the health unit Wednesday:

  • Street drugs may be cut or mixed with substances such as fentanyl. Fentanyl can come in a variety of colours and consistency. Even a very small amount can cause an overdose.
  • Use of these substances may lead to the increased risks of an overdose.
  • Multiple doses of naloxone may be needed to reverse an overdose.
  • Overdoses can be fatal. An overdose occurs when a person uses more of a substance, or combination of substances, than their body can handle.

Prevent opioid overdoses/save lives:

  • Avoid using drugs when you are alone. If this is not possible, ask a friend to check in on you.
  • When using drugs with a friend, do not use at the same time.
  • When switching substances or if you have not used in a while, start with a lower dose.
  • Carry a naloxone kit.
  • Use multiple doses of naloxone as needed.
  • Call 911 if you suspect an overdose.
  • Avoid mixing drugs, including prescribed, over the counter and illegal drugs.
  • Avoid drinking alcohol while using other drugs.

Overdose symptoms include:

  • Blue lips or nails
  • Dizziness and confusion
  • The person can’t be woken up
  • Choking, gurgling or snoring sounds
  • Slow, weak or no breathing
  • Drowsiness or difficulty staying awake

Please distribute this information widely to help share the message, the health unit asks. 

For a free naloxone kit, contact The Point at Public Health Sudbury & Districts, Réseau ACCESS Network, Sudbury Action Centre for Youth (SACY) or ask your local pharmacist.
 




Comments